Facebook Pixel
EmpowHER Guest

My body cannot regulate heat and I cannot exercise or play sports

By Anonymous October 10, 2013 - 12:57pm
Rate This

How can I regulate my body so I can exercise? I can only exercise in the water which keeps me cool. This is a extreme problem. I cannot breathe after 10 mins. in exercise in 80 degree weather. My heart is good, but wonder if I should seek help from an endocrinologist or possible BHRT or HRT replacement? I'm sure insurance doesn't cover this, but I am desperate to find out how to enjoy playing tennis and sports again. I'm 63. I can't believe there is no answer to this problem. I have cancer on both sides of my family, so my doctor said HRT was out of the question. Help!

Add a Comment3 Comments

It is nice to find a section on thyroid issues. I have trouble regulating the hot and cold, too.

April 10, 2014 - 1:56pm

Hello Anonymous,

I would like to welcome you to the EmpowHER community and thank you for submitting such an interesting question.

I have a few questions for you. Is this problem new? When did you first start experiencing the inability to regulate your body temperature? When you exercise, do you perspire?

Anonymous, I wonder if a thyroid problem may be the cause. A classic symptom of hyperthyroidism or an overactive thyroid gland is feeling too hot. But, paradoxically, individuals with hypothyroidism or an underactive thyroid gland, can feel too hot as well as too cold.

Another possible cause may be a hypothalamic dysfunction. This condition is a problem with an area of the brain called the hypothalamus. The hypothalamus has many functions, one of which is regulating body temperature.

I think an consultation with an endocrinologist is a very good idea and a good place to start.

Please keep in touch and tell us what you find out.



October 10, 2013 - 5:07pm
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

I just went off my flouxetine (generic prozac) for approx. 1 month and most of the symptoms are gone. My knee joint pain, extreme exhaustion, intense inner body heat, as well as my intense sweating. I started taking generic lipitor around the same time as flouxetine (approx. 20 yrs. ago), so I don't know if the two meds together was causing the problem or if it was the flouxetine alone. All I know is I can play tennis again and walk without being soaking wet. I get tired easier, but I am 64 1/2 years old now. I sweat but not as profusely or easily as I did. My knee joint pain was so bad I was taking steroid shots twice a year in both knees. I wear knee braces when I'm on the court, but forgot them today and was fine afterwards. I only wish a doctor could have helped me 10 years ago. They just said I was getting old and my body lost it's ability to regulate heat. I hope this helps others out there, because sports were my world, and now I am slowly getting back into them again.

April 10, 2014 - 3:45pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Thyroid Conditions

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!